Will antibiotics for H. Pylori worsen my IBS-C?h pylori helicobacter pylori ibs constipation antibiotics worsen treatment IBS-C
Posted 23 December 2013 - 04:57 PM
Hello dear IBS sufferers,
I'm looking for advice from you guys. I've suffered from IBS-c 5 years now, which started after weight gain/change of diet/and bad food poisoning, as well as from disbacteriosis - for years docs treated my continously sore throat by rounds and rounds of antibiotics. I'm now using magnesium, which works wonderfully and keeps me regular.
I have been at the doc and he found out that I have Helicobacter Pylori, and prescribed me 2 antibiotics. I don't really have any symptoms of H.pylori, besides the occasional acid reflux and gastritis, that happens once in 2 years, but overall no daily tummy pain, no indication of inflammation and no ulcers. So my question is, should I go through wtih this treatment?
I'm worried that if I will do it, it will completely stop my intestine from functioning - I feel like since being on antibiotics for years my BM's have compltely changed, becoming rarer; where as probiotics have always triggered my tummy to start moving again. So I've been working soo hard on drinking probiotics etc to bring the gut flora back to normal, since years of its extermination. I'm also worried that antibiotics won't even work in the first place, since I've had soo many rounds of them for like 15 years and have possibly developed some resistance to them. So what do you guys think, should I go through with the treatment or will it make my IBS-c worse?
Posted 23 December 2013 - 06:50 PM
for me it causes rectal problems: rectal burning, bloody stool etc.
Posted 28 December 2013 - 12:01 AM
Can you describe the H.pylori symptoms in more detail ? I am interested in knowing in case I might have the same symptoms.
IBS Free after about 8 years ! Now, I am living with a small Hiatal hernia and fixing my sleep problems. Not too bad.
Posted 30 December 2013 - 12:20 PM
I had to go on antibiotics for h. pylori over the summer of this year. I am not sure what antibiotic you are taking but I had to take 14 pills a day (3 pills, 4x a day and 1 antacid 2x a day). I usually suffer from constipation but I can assure you that the antibiotic will have the opposite effect. I didn't really have too many h. pylori symptoms but my GI said that it probably enhanced a lot of the symptoms I was already having and made them worse.
As for should you go through the treatment: You may find that getting rid of the h. pylori may alleviate some of your preexisting IBS symptoms. It's worth it to feel better! Not to scare you off but the antibiotics are really intense. If you do decide to do the treatment you will experience: dark and foul-smelling stool, diarrhea, heart burn, loss of appetite, stomach pain, nausea, and fatigue. Make sure you take the medicine with a good-sized meal to reduce the heart burn and nausea. You won't want to eat but it's better if you do. Drink lots of liquid, too. Best of luck!
@IndianRopeTrick Some symptoms of h. pylori:
- Excessive burping/gas after eating
- Heart Burn
- Stomach Pains
- Blood in stool
- Black/Tarry-looking stool
- Weight Loss
More at Mayo Clinic: http://www.mayoclini...ECTION=symptoms
Usually people with h. pylori do not experience symptoms but if they do, most of the symptoms appear after eating.
Posted 23 January 2014 - 10:21 AM
thank you for your reply Destonie:) I'll just go through the treatment then.
Posted 26 July 2014 - 12:36 AM
Did you have to go on a special diet? I was just diagnosed 2 days ago and have no idea what to expect. And as we all know of Doc's offices they never return your call when you are free to talk!
"Life is an unrelenting comedy. Therein lies the tragedy of it." Martin Stillwater